Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 247, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 13, 2005, 11:21 PM MDT for Billings County, Golden Valley County, North Dakota. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2005, 11:21 PM MDT (05:21 UTC)
- Expired
- Jul 14, 2005, 12:15 AM MDT
- In force
- 54 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Billings County, ND, Golden Valley County, ND
The radar
The Bismarck radar (KBIS), 227 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 5.4 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2414 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 140521 SVRBIS NDC007-033-140615- /O.NEW.KBIS.SV.W.0247.050714T0521Z-050714T0615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 1121 PM MDT WED JUL 13 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BILLINGS COUNTY IN SOUTHWEST NORTH DAKOTA NORTHERN GOLDEN VALLEY COUNTY IN SOUTHWEST NORTH DAKOTA * UNTIL 1215 AM MDT * AT 1111 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TROTTERS TO 8 MILES NORTHWEST OF SENTINEL BUTTE...OR ALONG A LINE EXTENDING FROM 58 MILES SOUTH OF WILLISTON TO 57 MILES WEST OF DICKINSON...AND MOVING EAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MEDORA AROUND 1150 PM MDT LAT...LON 4732 10402 4688 10400 4689 10325 4732 10324 $$ RSL
2 follow-up statements
000 WWUS53 KBIS 140540 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1240 AM CDT THU JUL 14 2005 NDC007-033-140615- /O.CON.KBIS.SV.W.0247.000000T0000Z-050714T0615Z/ GOLDEN VALLEY ND-BILLINGS ND- 1140 PM MDT WED JUL 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1215 AM MDT FOR NORTHWESTERN BILLINGS AND NORTHERN GOLDEN VALLEY COUNTIES... AT 1131 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES EAST OF TROTTERS TO 7 MILES NORTHEAST OF SENTINEL BUTTE...OR ALONG A LINE EXTENDING FROM 52 MILES NORTHWEST OF DICKINSON TO 46 MILES WEST OF DICKINSON... MOVING EAST AT 30 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... FAIRFIELD BY 1150 PM MDT LAT...LON 4732 10402 4688 10400 4689 10325 4732 10324 $$ RSL
000 WWUS53 KBIS 140613 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 113 AM CDT THU JUL 14 2005 NDC007-033-140623- /O.EXP.KBIS.SV.W.0247.000000T0000Z-050714T0615Z/ GOLDEN VALLEY ND-BILLINGS ND- 1213 AM MDT THU JUL 14 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BILLINGS AND NORTHERN GOLDEN VALLEY COUNTIES EXPIRES AT 1215 AM MDT... THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4732 10402 4688 10400 4689 10325 4732 10324 $$ RSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:45 PM MDT, 8 hours 36 minutes earlier.
Area forecast discussion, Jul 13, 2:45 PM MDT, 8 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 345 PM CDT WED JUL 13 2005 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT. TWO SHORT WAVE WEATHER SYSTEMS ARE EXPECTED DURING THE SHORT TERM. THE FIRST WAVE IS ALREADY IN EASTERN WASHINGTON AND SPEEDING EASTWARD. THE ASSOCIATED SURFACE LOW WILL ENTER FAR WESTERN NORTH DAKOTA WITH A CHANCE OF PRECIPITATION AFTER MIDNIGHT TONIGHT. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL THEN SPREAD THROUGH MOST OF THE CWA THURSDAY AND LINGER IN THE EAST THURSDAY NIGHT. THE SECOND SYSTEM SHOULD BE STRONGER WITH A DEEPER UPPER TROUGH AND MORE VIGOROUS SURFACE LOW. THE SURFACE LOW AND CHANCE OF CONVECTIVE PRECIPITATION WILL ENTER THE WEST SATURDAY AFTERNOON AND SPREAD OVER ALL OF THE CWA SATURDAY NIGHT. .LONG TERM... SUNDAY THROUGH WEDNESDAY... THE MODELS CONTINUE TO MOVE AN UPPER LEVEL TROUGH INTO THE FORECAST AREA SUNDAY THEN SLOWLY MOVES IT THROUGH THE AREA MONDAY AND TUESDAY. THE ECWMF IS FASTER AND BY TUESDAY DEVELOPS ZONAL FLOW ACROSS SOUTHERN CANADA. WITH THE MODELS CONTINUING TO DIFFER...WILL STAY WITH THE TREND OF THE PREVIOUS FORECAST KEEPING A CHANCE OF TSTMS IN THE FORECAST SUNDAY AND MONDAY...BUT KEEPING TUESDAY AND WEDNESDAY DRY. TEMPERATURES SHOULD BE MUCH COOLER THROUGH THE PERIOD THAT THE PAST FEW DAYS...BUT WELL WITHIN THE NORMAL RANGE. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && LM/TSW
Hazardous weather outlook, Jul 13, 3:33 AM MDT, 19 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 433 AM CDT WED JUL 13 2005 SPOTTER ACTIVATION IS NOT ANTICIPATED. NDZ001-002-009-010-017-018-031>033-040-041-043-044-140932- ADAMS-BILLINGS-BOWMAN-BURKE-DIVIDE-DUNN-GOLDEN VALLEY-HETTINGER- MCKENZIE-MOUNTRAIL-SLOPE-STARK-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...DICKINSON...CROSBY...BOWMAN... WATFORD CITY...STANLEY...MOTT...MEDORA...HETTINGER AND BEACH 433 AM CDT WED JUL 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT VERY WARM TEMPERATURES AROUND 100 DEGREES ARE EXPECTED IN WESTERN NORTH DAKOTA THIS AFTERNOON. PERSONS DOING OUTDOOR ACTIVITIES SHOULD TAKE EXTRA PRECAUTIONS TO AVOID HEAT RELATED ILLNESS. THERE IS ALSO A CHANCE OF THUNDERSTORMS LATER TONIGHT IN NORTHWEST NORTH DAKOTA. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HEINERT NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-140932- BOTTINEAU-BURLEIGH-DICKEY-EMMONS-FOSTER-GRANT-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCLEAN-MERCER-MORTON-OLIVER-PIERCE-RENVILLE-ROLETTE- SHERIDAN-SIOUX-STUTSMAN-WARD-WELLS- INCLUDING THE CITIES OF...MINOT...JAMESTOWN...BOTTINEAU...BISMARCK... MANDAN...WASHBURN...RUGBY...LINTON...HARVEY...ELLENDALE... CARRINGTON...BEULAH...BELCOURT AND ASHLEY 433 AM CDT WED JUL 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON AND EVENING. THERE IS ANOTHER CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HEINERT
In the hours before
Local storm report, Jul 13, 9:38 PM MDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1038 PM CDT WED JUL 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND GST WILLISTON 48.16N 103.63W
07/13/2005 66 MPH WILLIAMS ND ASOS
&&
SWICHELocal storm report, Jul 13, 10:46 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1146 PM CDT WED JUL 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG CROSBY 48.91N 103.29W
07/13/2005 DIVIDE ND LAW ENFORCEMENT
ROOF BLOWN OFF SHED. ONE FOOT DIAMETER LIMBS KNOCKED OFF
TREES.
&&
SWICHELocal storm report, Jul 13, 11:00 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1200 AM CDT THU JUL 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND GST CROSBY 48.91N 103.29W
07/13/2005 61 MPH DIVIDE ND MESONET
&&
SWICHESpecial weather statement, Jul 13, 11:16 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1216 AM CDT THU JUL 14 2005 NDZ001-002-009-010-017-140546- BURKE-DIVIDE-MCKENZIE-MOUNTRAIL-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...CROSBY... WATFORD CITY AND STANLEY 1216 AM CDT THU JUL 14 2005 THE SEVERE THUNDERSTORM WATCH HAS BEEN ALLOWED TO EXPIRE. THUNDERSTORMS CONTINUE TO MOVE THROUGH NORTHWEST AND WESTERN NORTH DAKOTA. SOME OF THESE STORMS MAY STILL BE STRONG TO SEVERE WITH BRIEF HEAVY RAIN...SMALL HAIL...AND GUSTY DAMAGING WINDS. STAY TUNED TO LOCAL MEDIA FOR FURTHER UPDATES. HEINERT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 9:04 PM MDT | Severe Thunderstorm Warning | BIS | Williams | 56 min |
| Jul 13, 9:37 PM MDT | Severe Thunderstorm Warning | BIS | Divide | 53 min |
| Jul 13, 9:40 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie | 65 min |
| Jul 13, 10:10 PM MDT | Severe Thunderstorm Warning | BIS | Burke | 50 min |
| Jul 13, 10:20 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie, Williams | 55 min |
| Jul 13, 10:44 PM MDT | Severe Thunderstorm Warning | BIS | McKenzie | 61 min |
| Jul 14, 3:20 AM MDT | Severe Thunderstorm Warning | BIS | Mercer | 57 min |
| Jul 14, 4:30 PM MDT | Severe Thunderstorm Warning | BIS | Foster, Stutsman | 61 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.